Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 12, NWS Eureka, CA

March 6, 2009

NWS Eureka, CA issued this small craft advisory at Mar 6, 2009, 2:56 AM PST. It took effect at Mar 7, 2009, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 2:56 AM PST (10:56 UTC)
In effect from
Mar 7, 2009, 12:00 AM PST
Expired
Mar 6, 2009, 9:04 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WHUS76 KEKA 061056
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PST FRI MAR 6 2009

PZZ470-475-062300-
/O.NEW.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
256 AM PST FRI MAR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT PST TONIGHT TO
2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT PST TONIGHT TO 2 AM
PDT WEDNESDAY. 

HIGH PRESSURE BUILDING OVER THE NORTHEAST PACIFIC WILL BRING
INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
974 
WHUS76 KEKA 070504
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PST FRI MAR 6 2009

PZZ470-071315-
/O.NEW.KEKA.SI.Y.0021.090307T0504Z-090308T1200Z/
/O.CAN.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/
/O.NEW.KEKA.SW.Y.0016.090307T1500Z-090310T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
904 PM PST FRI MAR 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM
PST SATURDAY TO 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
7 AM PST SATURDAY TO 5 AM PDT TUESDAY.

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS
OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW
SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-071315-
/O.NEW.KEKA.SI.Y.0021.090307T0504Z-090310T2000Z/
/O.CAN.KEKA.SC.Y.0012.090307T0800Z-090311T0900Z/
/O.NEW.KEKA.SW.Y.0016.090307T1500Z-090310T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 PM PST FRI MAR 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PDT
TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM
PST SATURDAY TO 1 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM PDT TUESDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
7 AM PST SATURDAY TO 1 PM PDT TUESDAY.

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS
OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW
SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-071315-
/O.NEW.KEKA.SI.Y.0021.090307T2000Z-090308T0600Z/
/O.NEW.KEKA.SW.Y.0016.090308T0600Z-090310T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
904 PM PST FRI MAR 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TO 10 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
PST SATURDAY TO 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS
OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW
SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-071315-
/O.NEW.KEKA.SI.Y.0021.090307T2000Z-090309T0600Z/
/O.NEW.KEKA.SW.Y.0016.090308T0600Z-090310T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
904 PM PST FRI MAR 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON PST
SATURDAY TO 11 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
PST SATURDAY TO 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON PST SATURDAY TO
11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 10 PM PST SATURDAY TO 5 AM PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS
OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW
SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 1:50 PM PST, 13 hours 6 minutes earlier.

Area forecast discussion, Mar 5, 1:50 PM PST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PST THU MAR 5 2009

.SYNOPSIS...A WEAK SYSTEM WILL BRING A FEW LIGHT SHOWERS TO THE
REGION OVERNIGHT...ESPECIALLY NORTH OF CAPE MENDOCINO. DRY WEATHER
IS EXPECTED TOMORROW AFTERNOON THROUGH SATURDAY NIGHT...BEFORE
ANOTHER WEAK SYSTEM BRINGS A RENEWED CHANCE FOR SHOWERS. DRY AND
WARMER WEATHER CAN BE ANTICIPATED FOR EARLY NEXT WEEK.

&&

.DISCUSSION...A WEAK SYSTEM WILL RACE THROUGH THE AREA
OVERNIGHT...BRINGING PERIODS OF LIGHT RAIN AND HIGH ELEVATION SNOW
BUT PRECIPITATION TOTALS WILL GENERALLY AMOUNT TO NO MORE THAN A
QUARTER INCH IF EVEN THAT. ABOVE 2500 FEET ELEVATION...AN INCH OR
TWO OF NEW SNOW IS POSSIBLE GENERALLY NORTH OF CAPE MENDOCINO.

A DRY DAY IS EXPECTED FOR THE MOST PART TOMORROW...ALTHOUGH A SHOWER
OR TWO MAY LINGER DURING THE MORNING HOURS. CLOUDS WILL DECREASE AND
IT SHOULD BE A MILD DAY ALTHOUGH A BIT BREEZY ALONG THE COAST IN THE
AFTERNOON. SATURDAY WILL BE QUITE SIMILAR...BUT WITH A COLDER AND
PERHAPS FROSTY START TO THE MORNING. SEVERAL UPPER LEVEL
DISTURBANCES WILL CARVE OUT A DEEP TROUGH OVER THE GREAT BASIN...AND
ONE OF THESE DISTURBANCES MAY BE CLOSE ENOUGH TO US TO GENERATE A
FEW SHOWERS SUNDAY INTO EARLY MONDAY. HOWEVER...MODELS HAVE NOT
BEEN WHOLLY CONSISTENT ON THIS. IN ANY EVENT...PRECIPITATION
AMOUNTS WITH THIS SYSTEM WILL BE LIGHT. MEDIUM RANGE SOLUTIONS
KEEP WEAK CYCLONIC FLOW OR FLAT RIDGING OVER THE AREA FOR MOST OF
NEXT WEEK...SO WE KEPT POPS BELOW CLIMATOLOGY. THE PATTERN
LOOKS LIKE A TYPICAL SPRINGTIME ONE...WITH MAINLY DRY
WEATHER...CONSIDERABLE SUNSHINE ALONG THE COAST...COOL MORNINGS
AND BREEZY AFTERNOONS. BURGER

&&

.AVIATION...WEAK FRONT MOVING INTO THE PAC NW WILL BRING
DETERIORATING FLIGHT CONDITIONS TONIGHT THROUGH FRIDAY
MORNING...PRIMARILY ALONG THE COASTS AND COASTAL MOUNTAINS OF DEL
NORTE AND HUMBOLDT COUNTIES. VFR CEILINGS ARE EXPECTED THROUGH MUCH
OF THE EVENING...BUT MVFR CONDITIONS WILL CREEP INTO THE PICTURE AS
LIGHT RAIN DEVELOPS BY MID EVENING IN DEL NORTE COUNTY. THE MVFR
CONDITIONS IN LIGHT RAIN SHOULD SPREAD SOUTHWARD AFTER MIDNIGHT.
HARD TO SAY IF CEILINGS AND VSBYS WILL DROP INTO THE IFR OR LOW IFR
CATEGORY BY FRIDAY MORNING. TYPICALLY SATURATED CONDITIONS BELOW
3KFT AND IFR CONDITIONS FOLLOW IN THE NORTHWEST AND NORTHERLY
FLOW...AS THE OFFSHORE RIDGE BUILDS. NO GUARANTEES HERE...BUT WOULD
NOT BE TOO SURPRISED TO SEE AT LEAST BRIEF IFR CIGS AND VSBYS EARLY
FRIDAY MORNING. DJB

&&

.MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE WATERS
TONIGHT THROUGH FRIDAY MORNING...AS A WEAK FRONT MOVES INTO THE
PACIFIC NORTHWEST. NORTH WINDS WILL START TO RAMP UP AS EARLY AS
FRIDAY NIGHT...AS HIGH PRES BUILDS TOWARDS THE CALIFORNIA COAST
BEHIND THE FRONT. NORTH WINDS WILL STRENGTHEN SAT THROUGH SUN AND
RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH MON. WINDS SHOULD
GUSTS TO 35 KT IN THE OUTER WATERS SAT NIGHT AND SUNDAY. IT LOOKS TO
BE MARGINAL AT BEST DUE TO THE SHORT DURATION OF GUSTS TO 35 KT...
VERSUS SAY ONE OR TWO HOURS...WITH GUSTS OF 40-50 KT. THEREFORE
...WILL INDICATE ONLY A FEW GUSTS TO 35 KT AT THIS TIME AND HOLD OFF
ON INSERTING GALE HEADLINES INTO THE FORECAST. A STORM SYSTEM IN THE
WEST PACIFIC WILL CREATE A LONG PERIOD WNW SWELL...17-21 SECONDS.
THIS SWELL SHOULD ARRIVE INTO NW CA WATERS NEXT MON AND TUE. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:40 PM PSTFrost AdvisoryEKA18 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.